MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7134
Medical Device Problem Codes Difficult to Remove (1528); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that removal difficulties were encountered.The 85% stenosed target lesion was located in the middle segment of right coronary artery.A 1.50mm x 20mm emerge balloon catheter was advanced for post-dilatation of a non-bsc implanted stent.The emerge balloon catheter was fully deflated prior withdrawal.Resistance was felt during withdrawal at the lesion site.The non-bsc implanted stent migrated from the target lesion.Additional stenting was required as a result of the migrated non-bsc stent.There were no patient complications reported and the patient's status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of the emerge balloon catheter.The hypotube, shaft, balloon and tip were microscopically and visually examined.The hypotube was separated at 64.9cm from the strain relief, and there were numerous kinks on the device.Blood was present in the guidewire lumen and the balloon was tightly folded.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed the reported device removal difficulties.As there was separation to the device and multiple kinks.
 
Event or Problem Description

Brand Name
EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11483729
Report Number2134265-2021-02432
Device Sequence Number14305872
Product Code LOX
UDI-Device Identifier08714729806295
UDI-Public08714729806295
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K121196
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/23/2020
Device Model Number7134
Device Catalogue Number7134
Device Lot Number0021791573
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2021
Initial Date Received by Manufacturer 02/19/2021
Supplement Date Received by Manufacturer04/07/2021
Initial Report FDA Received Date03/15/2021
Supplement Report FDA Received Date04/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Patient Weight54